Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this heat advisory at Jul 17, 2012, 3:24 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 18, 2012, 12:00 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 3:24 PM CDT (20:24 UTC)
- In effect from
- Jul 18, 2012, 12:00 PM CDT
- Expired
- Jul 25, 2012, 7:03 PM CDT
- In force
- 7 days
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:36 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 17, 12:36 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT TUE JUL 17 2012 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 300 AM CDT TUE JUL 17 2012/ SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... CURRENTLY...SURFACE HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS. SKIES ARE CLEAR THIS MORNING WITH EARLY MORNING TEMPERATURES IN THE MIDDLE TO UPPER 70S. TEMPERATURES WILL CONTINUE TO SLOWLY FALL THE NEXT FEW HOURS WITH LOW/MID 70S EXPECTED JUST PRIOR TO SUNRISE. NOT A TREMENDOUS AMOUNT OF GOOD NEWS FROM THE 00Z SUITE OF MODEL OUTPUT. HIGH TEMPERATURES HAVE COME IN A BIT WARMER THAN PREVIOUSLY FORECAST WITH LITTLE CHANCE FOR RAINFALL. 850MB TEMPS WILL BE CONSISTENTLY IN THE LOW/MID 20S...WHICH CORRELATES WELL TO THE HIGHS IN THE MID/UPPER 90S. GIVEN OUR ANTECEDENT DRY CONDITIONS A FEW DEGREES NEED TO BE ADDED TO THIS. THE MAV CONTINUES TO RUN AROUND FOUR DEGREES TOO COOL WITH HIGHS WHILE THE STRAIGHT MET VALUES HAVE BEEN MORE RELIABLE AT FACE VALUE. ADJUSTING FOR BIASES RESULTS IN HIGHS RANGING FROM THE MID 90S IN SOUTH CENTRAL MISSOURI TO AROUND 100 DEGREES IN THE OSAGE PLAINS OF EXTREME SOUTHEASTERN KANSAS...WEST CENTRAL AND CENTRAL MISSOURI. LOW TEMPERATURES LOOK TO BE A BIT WARMER THAN OUR LAST HEAT WAVE GIVEN SLIGHTLY BETTER LOW LEVEL MOISTURE PROFILES. READINGS THE LOW/MID 70S WILL BE COMMON EACH NIGHT. THERE IS A SLIGHT CHANCE FOR A FEW SHOWERS AND STORMS ACROSS THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI THIS AFTERNOON AND WEDNESDAY AFTERNOON. PRECIPITABLE WATER VALUES WILL BE NICELY POSITIONED THE 1.7 TO 2.0 INCH RANGE AND SURFACE DEWPOINTS WILL REMAIN A LITTLE HIGHER IN THIS AREA. UNFORTUNATELY...MEAGER MID LEVEL LAPSE RATES WILL RESULT IN A LONG...SKINNY CAPE PROFILE WITH MLCAPE VALUES AROUND 1500 J/KG EACH AFTERNOON. AS A RESULT... NARROW AND ISOLATED UPDRAFTS ARE EXPECTED. WITH LOW LEVEL THETA-E VALUES IN THE LOW 20S KELVIN...DOWNBURST POTENTIAL IS MINIMAL WITH WIND GUSTS TO 40 MPH POSSIBLE. GAGAN LONG TERM (FRIDAY THROUGH MONDAY)... A WEAK BACK DOOR COLD FRONT MAY MOVE THROUGH THE AREA FRIDAY AFTERNOON. SOME ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ON FRIDAY BEFORE THIS BOUNDARY DEFUSES OVER THE WEEKEND. THE UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS REGION WILL SLOWLY EXPAND AND BUILD BACK EASTWARD OVER THE MIDWEST. WENT AHEAD AND TACKED ON A DEGREE OR TWO ABOVE GUIDANCE ON HIGH TEMPERATURES OVER THE WEEKEND INTO EARLY NEXT WEEK. THE SUMMER TIME RIDGE WILL CONTINUE TO BRING MUCH ABOVE NORMAL TEMPERATURES TO THE OZARKS WITH VERY LITTLE RELIEF FROM THE DRY CONDITIONS. GRIFFIN && .AVIATION... /ISSUED 1227 PM CDT TUE JUL 17 2012/ FOR THE 17/1800Z KSGF/KJLN/KBBG TAFS...VFR CONDITIONS ARE EXPECTED FOR THE TAF PERIOD WITH STRONG HIGH PRESSURE ALOFT. SFC LOW PRESSURE OVER THE CENTRAL PLAINS WILL ALLOW SOME MODERATE SW WIND GUSTS TO CONTINUE TO OCCUR THROUGH 18/00Z. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 17, 1:16 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 116 PM CDT TUE JUL 17 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 116 PM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... A FEW ISOLATED THUNDERSTORMS COULD BE POSSIBLE ACROSS THE EASTERN OZARKS THIS AFTERNOON WITH A FEW LIGHTNING STRIKES POSSIBLE. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES AROUND 30 PERCENT AND SUSTAINED WINDS AROUND 15 MPH WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 FROM WEDNESDAY THROUGH MONDAY. LIMITED TO ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON AN AFTERNOON BASIS. THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KURTZ
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.